Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 251, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Sep 20, 2021, 9:52 AM CDT for Jackson County, Mississippi. It took effect at Sep 20, 2021, 1:00 PM CDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 9:52 AM CDT (14:52 UTC)
- In effect from
- Sep 20, 2021, 1:00 PM CDT
- Expired
- Sep 21, 2021, 8:38 AM CDT
- In force
- 20 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, MS
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pascagoula River at Graham Ferry (PGFM6). The gauge peaked at 15.99 ft at Sep 20, 2021, 8:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02479310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
251 WGUS44 KLIX 201452 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 952 AM CDT Mon Sep 20 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Pascagoula River At Graham Ferry affecting Jackson County. For the Pascagoula River...including Graham Ferry...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Stay tuned to further developments by listening to your local radio, television, or NOAA Weather Radio for further information. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC059-210900- /O.NEW.KLIX.FL.W.0251.210920T1800Z-210923T0000Z/ /PGFM6.1.ER.210920T1800Z.210920T1800Z.210922T1800Z.NO/ 952 AM CDT Mon Sep 20 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Pascagoula River At Graham Ferry. * From this afternoon to Wednesday evening. * At 8:45 AM CDT Monday the stage was 15.9 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this afternoon to a crest of 16.0 feet this afternoon. * Impact...At 16.0 feet, River property at Cumbest Bluff will be cut off by high water and some river roads will be impassable. && LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858 $$ HL
2 follow-up statements
788 WGUS84 KLIX 210025 FLSLIX Flood Statement National Weather Service New Orleans LA 725 PM CDT Mon Sep 20 2021 ...The Flood Warning continues for the following rivers in Mississippi... Pascagoula River At Graham Ferry affecting Jackson County. For the Pascagoula River...including Graham Ferry...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Stay tuned to further developments by listening to your local radio, television, or NOAA Weather Radio for further information. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC059-211830- /O.CON.KLIX.FL.W.0251.000000T0000Z-210923T0000Z/ /PGFM6.1.ER.210921T0600Z.210921T0600Z.210922T1800Z.NO/ 725 PM CDT Mon Sep 20 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Pascagoula River At Graham Ferry. * Until Wednesday evening. * At 6:45 PM CDT Monday the stage was 16.0 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to hit flood stage around midnight tonight. It is than expected to fall below flood stage Wednesday night. * Impact...At 16.0 feet, River property at Cumbest Bluff will be cut off by high water and some river roads will be impassable. && LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858 $$ KO
962 WGUS84 KLIX 211338 FLSLIX Flood Statement National Weather Service New Orleans LA 838 AM CDT Tue Sep 21 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... Pascagoula River At Graham Ferry affecting Jackson County. MSC059-211445- /O.CAN.KLIX.FL.W.0251.000000T0000Z-210921T1338Z/ /PGFM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 838 AM CDT Tue Sep 21 2021 ...The Flood Warning for the Pascagoula River At Graham Ferry has been cancelled... The Flood Warning is cancelled for the Pascagoula River At Graham Ferry. * At 7:45 AM CDT Tuesday the stage was 15.96 feet. * Flood stage is 16.0 feet. * Forecast...The river has crested near flood stage and will continue to slowly fall through the rest of the week. && LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858 $$ HL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 20, 3:53 AM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Sep 20, 3:53 AM CDT, 5 hours 59 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 353 AM CDT Mon Sep 20 2021 .SYNOPSIS... A weakening trough axis remains across Arkansas and Louisiana this morning. A deepening upper trough extended from the Canadian Prairie Provinces southward to the Four Corners area. At the surface, low pressure and an associated cold front extended from western Ontario Canada southwestward to Colorado. At 3 AM CDT...only a very limited number of showers were noted over the area. Temperatures and dew points were in the low and mid 70s. Not seeing many indications of fog yet, but the last 2 mornings, most development occurred closer to sunrise. && .SHORT TERM (through Wednesday night)... Don't really expect a lot of movement of the trough over the local area today. That should change tomorrow as the northern stream trough over the Rockies shifts eastward. That trough and the associated cold front are expected to move across the area Tuesday night into Wednesday morning. Precipitable water values continued rather high last evening, with the 00z LIX sounding still near 2 inches. Forecast soundings for today and Tuesday show those moisture levels decreasing a bit, but still sufficient for at least scattered, mainly diurnally driven, convection. Scattered convection is also possible just in advance of the cold front Tuesday night into Wednesday morning. With a little less thunderstorm coverage today and Tuesday compared to the past few days, high temperatures should tend a couple of degrees warmer, with most areas in the 85 to 90 range. Really not much spread in forecast guidance through Tuesday afternoon. Heat index values may briefly (1-2 hours) exceed 100 degrees in the bayou parishes where utilities are still somewhat compromised, but thunderstorms will provide relief. For now, will not issue a heat advisory, but can't rule out potential that one will be necessary. With the passage of the cold front Tuesday night into Wednesday, that'll end any significant heat illness threats for at least several days. 35 && .LONG TERM (Thursday and beyond)... The cold frontal passage on Wednesday will bring more pleasant conditions in the extended term. High temperatures will be in the upper 70s to lower 80s and low temperatures will be in the lower 60s for the southshore and coastal areas, and mid to upper 50s elsewhere for Thursday into midday Saturday before high temperatures warm back into the 80s. Dew points are looking to remain well under 70 degrees as well until at least the end of the weekend. -BL/35 && .AVIATION... While all terminals are currently VFR or MVFR, a similar setup like the previous few days are expected where IFR or LIFR conditions are possible due to low ceilings and patchy dense fog is expected around 12z, especially for terminals along and north of I-12. Afterwards, fog and low ceilings should lift after sunrise and then another batch of diurnal convection in the afternoon hours. -BL && .MARINE... Other than the threat of gusty winds and waterspouts from scattered shower and thunderstorm activity, the forecast calls for fairly benign conditions over the coastal waters through Tuesday. However, a strong cold front will sweep through the waters on Wednesday. Strong thermal mixing over the warm Gulf waters will allow winds to increase into small craft advisory range of 20 to 25 knots after the front moves through. Seas will respond to these winds and increase to over 6 feet by Wednesday night. These conditions persist into Thursday with some relaxation of the wind field into the 15 to 20 knot range expected by Friday. && .PRELIMINARY POINT TEMPS/POPS... MCB 87 72 87 65 / 40 10 50 50 BTR 87 72 88 66 / 40 20 60 40 ASD 89 73 89 70 / 50 20 60 30 MSY 89 75 89 72 / 50 20 60 30 GPT 87 74 87 71 / 60 20 50 20 PQL 87 73 87 71 / 50 10 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.